Alert archive / New Jersey / Areal Flood Warnings in 2011
Areal Flood Warning 57, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 28, 2011, 11:07 AM EDT for New Castle County, Delaware; 12 counties in New Jersey; 5 counties in Pennsylvania. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2011, 11:07 AM EDT (15:07 UTC)
- Expired
- Aug 29, 2011, 5:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties New Castle County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462
WGUS41 KPHI 281507
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1107 AM EDT SUN AUG 28 2011
DEC003-NJC001-005-007-009-011-015-019-021-023-025-029-035-PAC017-029-
045-091-101-290100-
/O.NEW.KPHI.FA.W.0057.110828T1507Z-110829T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNTERDON NJ-SOMERSET NJ-CUMBERLAND NJ-CAMDEN NJ-GLOUCESTER NJ-
MERCER NJ-MIDDLESEX NJ-DELAWARE PA-PHILADELPHIA PA-CHESTER PA-
MONTGOMERY PA-BUCKS PA-MONMOUTH NJ-NEW CASTLE DE-CAPE MAY NJ-OCEAN NJ-
ATLANTIC NJ-BURLINGTON NJ-
1107 AM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR...
HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
NORTHEASTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
MERCER COUNTY IN CENTRAL NEW JERSEY...
MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
NORTHERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...
NORTHEASTERN CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...
OCEAN COUNTY IN SOUTHERN NEW JERSEY...
ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 900 PM EDT SUNDAY
* AT 1103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO SHOW LIGHT RAIN OVER THE NEW JERSEY AND SOUTHEAST PENNSYLVANIA
FROM HURRICANE IRENE. WHILE THE HEAVIEST RAIN HAS MOVED TO THE
NORTH OF THE AREA...LATEST REPORTS INDICATE THAT MANY LOCATIONS
RECEIVED BETWEEN 6 AND 9 INCHES OF RAIN SINCE YESTERDAY. RUNOFF
FROM THIS EXTREME RAINFALL WILL CONTINUE THROUGHOUT THE DAY TODAY
WITH WIDESPREAD FLOODING OF SMALL CREEKS AND STREAMS. MANY
ROADWAYS ARE CLOSED AND IMPASSABLE. THIS IS A VERY SERIOUS FLOOD
SITUATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3984 7408 3983 7409 3991 7409 3976 7418
3968 7412 3953 7424 3960 7426 3952 7430
3953 7440 3945 7429 3916 7469 3974 7523
3973 7613 4009 7595 4071 7490 4057 7421
4057 7420 4055 7424 4045 7422 4043 7396
$$
MANNING2 follow-up statements
289
WGUS81 KPHI 290014
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
814 PM EDT SUN AUG 28 2011
NJC009-011-290021-
/O.CAN.KPHI.FA.W.0057.000000T0000Z-110829T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NJ-CAPE MAY NJ-
814 PM EDT SUN AUG 28 2011
...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN CAPE MAY AND
NORTHEASTERN CUMBERLAND COUNTIES...
GAGES INDICATED THAT WATER LEVELS WERE SLOWLY RECEDING OR HOLDING
STEADY. NO NEW FLOODING IS EXPECTED.
LAT...LON 3996 7412 3964 7436 3953 7451 3942 7486
3955 7504 3974 7523 3974 7538 3978 7543
3974 7548 3974 7556 3999 7572 4025 7569
4071 7490 4061 7442 4059 7444 4060 7436
4057 7422 4047 7427 4031 7410
$$
DEC003-NJC001-005-007-015-019-021-023-025-029-035-PAC017-029-045-091-
101-290100-
/O.CON.KPHI.FA.W.0057.000000T0000Z-110829T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNTERDON NJ-SOMERSET NJ-CAMDEN NJ-GLOUCESTER NJ-MERCER NJ-
MIDDLESEX NJ-DELAWARE PA-PHILADELPHIA PA-CHESTER PA-MONTGOMERY
PA-BUCKS PA-MONMOUTH NJ-NEW CASTLE DE-OCEAN NJ-ATLANTIC
NJ-BURLINGTON NJ-811 PM EDT SUN AUG 28 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
BURLINGTON...NORTHERN ATLANTIC...OCEAN...NORTHEASTERN NEW CASTLE...
WESTERN MONMOUTH...BUCKS...MONTGOMERY...NORTHEASTERN CHESTER...
PHILADELPHIA...DELAWARE...MIDDLESEX...MERCER...GLOUCESTER...CAMDEN...
SOMERSET AND HUNTERDON COUNTIES...
AT 811 PM EDT...RUNOFF WAS STILL OCCURRING AND WAS CAUSING FLOODING
ACROSS PORTIONS OF THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3996 7412 3964 7436 3953 7451 3942 7486
3955 7504 3974 7523 3974 7538 3978 7543
3974 7548 3974 7556 3999 7572 4025 7569
4071 7490 4061 7442 4059 7444 4060 7436
4057 7422 4047 7427 4031 7410
$$
KRUZDLO644
WGUS41 KPHI 290028
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
828 PM EDT SUN AUG 28 2011
DEC003-NJC001-005-007-015-019-021-023-025-029-035-PAC017-029-045-091-
101-290900-
/O.EXT.KPHI.FA.W.0057.000000T0000Z-110829T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNTERDON NJ-SOMERSET NJ-CAMDEN NJ-GLOUCESTER NJ-MERCER NJ-
MIDDLESEX NJ-DELAWARE PA-PHILADELPHIA PA-CHESTER PA-MONTGOMERY
PA-BUCKS PA-MONMOUTH NJ-NEW CASTLE DE-OCEAN NJ-ATLANTIC
NJ-BURLINGTON NJ-822 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR...
HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
MERCER COUNTY IN CENTRAL NEW JERSEY...
MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
NORTHEASTERN CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
NORTHEASTERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...
OCEAN COUNTY IN SOUTHERN NEW JERSEY...
NORTHERN ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 500 AM EDT MONDAY
* AT 822 PM EDT...EXTENSIVE FLOODING CONTINUED. IN PENNSYLVANIA,
FRENCH CREEK IN PHOENIXVILLE REMAINED ABOVE FLOOD STAGE. LITTLE
NESHAMINY CREEK IN NESHAMINY REMAINED ABOVE FLOOD STAGE. TOHICKON
CREEK AND VALLEY CREEK WERE ALSO RUNNING HIGH. IN NEW JERSEY,
RACCOON CREEK IN SWEDESBORO WAS ABOVE FLOOD STAGE. THE NORTH BRANCH
METEDECONK IN LAKEWOOD WAS ABOVE FLOOD STAGE AS WAS THE MANASQUAN
RIVER AT SQUANKUM. PORTIONS OF THE MILLSTONE AND ALL THE BRANCHES OF
THE RARITAN WERE EITHER RUNNING HIGH OR IN FLOOD. DEEP RUN IN OLD
BRIDGE WAS RUNNING HIGH AS WAS MANALAPAN BROOK IN SPOTSWOOD AND
CROSSWICKS CREEK IN EXTONVILLE. ALL THE BRANCHES ON THE RANCOCAS
WERE EITHER RUNNING HIGH OR FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3996 7412 3964 7436 3953 7451 3942 7486
3955 7504 3974 7523 3974 7538 3978 7543
3974 7548 3974 7556 3999 7572 4025 7569
4071 7490 4061 7442 4059 7444 4060 7436
4057 7422 4047 7427 4031 7410
$$
KRUZDLOWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 28, 10:58 AM EDT, 9 minutes earlier.
Area forecast discussion, Aug 28, 10:58 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 AM EDT SUN AUG 28 2011
.SYNOPSIS...
HURRICANE IRENE WILL CONTINUE TO TRACK TO OUR NORTHEAST AND INTO
NEW ENGLAND. AN AREA OF HIGH PRESSURE TO OUR WEST WILL THEN BUILD
INTO OUR REGION MONDAY AND DOMINATE OUR AREA THROUGH THURSDAY.
THIS HIGH THEN GRADUALLY SHIFTS TO OUR EAST FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HURRICANE IRENE WILL CONTINUE TO MOVE TO OUR NORTHEAST TODAY AND
INTO NEW ENGLAND ALTHOUGH THE DAMAGE HAS ALREADY BEEN DONE. THE
SHIFT IN DANGER IS NOW MORE TOWARD DANGEROUS FLOODING IN MANY
AREAS. THE RAIN IS BEGINNING TO TAPPER OFF ACROSS MUCH OF THE
AREA, HOWEVER, ADDITIONAL SHOWERS ARE POSSIBLE THROUGH THE EARLY
AFTERNOON AS RAIN BANDS ON THE BACK SIDE OF IRENE MOVE ACROSS OUR
AREA. THE WINDS HAVE SHIFTED TO NORTHWEST OR WEST FOR MOST OF THE
AREA NOW THAT IRENE IS TO OUR NORTHEAST. THERE HAD BEEN SOMEWHAT
OF A LULL IN THE WINDS ACROSS MUCH OF THE AREA, HOWEVER WE MAY
HAVE ANOTHER SURGE AS THE CENTER SHIFTS NORTHWARD. THE MODEL
GUIDANCE CONTINUES TO SHOW IMPRESSIVE 3-HOUR PRESSURE RISES MOVING
NORTH ACROSS MOST OF THE AREA. GIVEN THE PRESSURE RISES, SOME OF
THIS STRONGER WINDS ABOVE THE SURFACE SHOULD MIX DOWN TO THE
SURFACE. WITH THE SATURATED GROUND, THIS STILL POSES THE THREAT
FOR TREES TO FALL EARLY TODAY. SOME AREAS MAY EVEN SEE SOME
SUNSHINE RETURN BY THE END OF THE DAY, WITH THE BETTER CHC OF THIS
OCCURRING THE FAR SOUTH YOU ARE. ANY ADDED SUNSHINE WILL HELP TO
MIX THE REMAINING STRONGER WINDS DOWN TO THE SURFACE.
AS FOR TEMPERATURES, WE GENERALLY USED A BLEND OF THE NAM/GFS MOS
BUT THEN ADJUSTED UPWARD A BIT AS WE MAY GET SOME COMPRESSIONAL
WARMING THIS AFTERNOON IN THE WAKE OF THE STORM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE PRESSURE GRADIENT WILL RELAX THROUGH THE NIGHT AS IRENE MOVES
INTO EASTERN CANADA AND HIGH PRESSURE BEGINS TO BUILD IN. THIS
COMBINED WITH THE LOSS OF SURFACE HEATING SHOULD ALLOW SOME DECOUPLE
AND LIGHTER WINDS. THERE SHOULD BE ENOUGH SUBSIDENCE TO KEEP LITTLE
IN THE WAY OF CLOUDS AROUND THROUGH THE NIGHT. THERE COULD BE SOME
FOG AROUND GIVEN ALL THE RAIN AND LIGHTER WINDS, HOWEVER DRIER AIR
IS FORECAST TO ADVECT INTO THE AREA THEREFORE THE FOG MAY TEND TO BE
RATHER LOCALIZED. FOR NOW, WE OPTED TO LEAVE OUT A FOG MENTION.
TEMPERATURES WERE GENERALLY AN EVENLY WEIGHTED BLEND OF THE MOS
GUIDANCE WITH MAINLY SOME MINOR TWEAKS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AN AREA OF HIGH PRESSURE AROUND THE SOUTHERN GREAT LAKES WILL BUILD
EASTWARD MONDAY. A LIGHT NORTHWESTERLY FLOW WITH AMPLE SUN IS
EXPECTED FOR THE REGION MONDAY. OF NOTE IN THE MID TO UPPER LEVELS,
A WEAK TROUGH WILL APPROACH THE AREA MONDAY AND PASS BY DURING
TUESDAY. THIS WILL SERVE TO GIVE US A LITTLE MORE CLOUD COVER FOR
TUESDAY, BUT OTHERWISE THE QUIET PATTERN CONTINUES. THE SURFACE HIGH
PRESSURE EXPANDS ACROSS OUR REGION AND INTO THE NORTHEASTERN STATES
DURING WEDNESDAY AND THURSDAY AS AN UPPER LEVEL RIDGE TAKES SHAPE
OVER THE CENTER OF THE COUNTRY. THE MODELS SHOW HIGH PRESSURE MOVING
OFF THE EAST COAST BY FRIDAY AS AN AREA OF LOW PRESSURE ORGANIZES
OVER THE NORTHERN PLAINS STATES. THIS LOW PRESSURE IS FORECAST TO
TRACK INTO SOUTHEASTERN CANADA DURING SATURDAY WITH A COLD FRONT
EXPECTED TO CROSS THE GREAT LAKES AND APPROACH OUR REGION AT THE END
OF THE LONG TERM PERIOD. FOR THE MOST PART, HPC GUIDANCE WAS
GENERALLY ACCEPTED AND USED.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
HURRICANE IRENE IS NOW EXITING TO OUR NORTHEAST AND WILL MOVE
THROUGH NEW ENGLAND TODAY. RAIN HAS BEGUN TO DISSIPATE ACROSS MUCH
OF THE AREA, HOWEVER SHOWERS WITH VARYING INTENSITIES WILL
CONTINUE THROUGH ABOUT MIDDAY WITH IMPROVEMENTS TAKING PLACE
FAIRLY QUICKLY AS WE GO THROUGH THE AFTERNOON. THE SUB-VFR
CONDITIONS WILL CONTINUE AND THE CEILINGS AND VISIBILITIES WILL
VARY ESPECIALLY WHEN HEAVIER RAIN MOVES ACROSS A TERMINAL. THE
WINDS HAVE SHIFTED TO NORTHWEST OR WEST FOR ALL TAF SITES. WE ARE
CONCERNED THAT IN THE WAKE OF THE STORM AS WE GO THROUGH LATER
THIS MORNING AND AFTERNOON, THERE MAY BE A BURST OF STRONG WINDS
AS SIGNIFICANT PRESSURE RISES OCCUR. WE TRIED TO INDICATE THIS IN
THE TAFS, THEN A SIGNIFICANT DROP OFF IN THE WINDS THIS EVENING
ALONG WITH A RAPIDLY CLEARING SKY.
WHILE SOME LOCAL FOG CANNOT BE RULED OUT LATER TONIGHT, WE BELIEVE
THIS SHOULD BE RATHER LIMITED GIVEN MUCH DRIER AIR FORECAST TO
OVERSPREAD THE REGION IN THE WAKE OF THE HURRICANE. THEREFORE AT
THIS TIME, WE DID NOT INCLUDE ANY FOG.
OUTLOOK...
HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER PATTERN FOR OUR
REGION MONDAY THROUGH THURSDAY. DRY WEATHER IS FORECAST THROUGH THIS
PERIOD WITH GENERALLY LIGHT WINDS AND VFR CONDITIONS. THE
OVERNIGHT/EARLY MORNING PART OF EACH DAY MAY YIELD POSSIBLE
VISIBILITY RESTRICTIONS AS LOCAL FOG COULD DEVELOP WITH THE MAINLY
CLEAR CONDITIONS AND LIGHT WINDS.
&&
.MARINE...
HURRICANE IRENE WILL CONTINUE TO MOVE TO OUR NORTHEAST AND UP
THROUGH NEW ENGLAND TODAY. WINDS HAVE SHIFTED AROUND TO THE
NORTHWEST NOW THAT THE CENTER HAS PASSED TO OUR NORTHEAST. THERE
COULD BE A SECONDARY SURGE OF WINDS ON THE BACKSIDE OF THE
HURRICANE. WE MAINTAIN OUR FORECAST OF SEAS PEAKING AROUND OR A
BIT IN EXCESS OF 20 FEET OVER THE ATLANTIC AND 5 TO 9 FEET OVER
THE BAY. THESE MAY TAKE SOME TIME TO SUBSIDE, BUT AS THE OFFSHORE
FLOW BECOMES ESTABLISHED THROUGH THE DAY, THE HIGHER SETS WILL
TEND TO BE PUSHED AWAY FROM THE COAST.
OUTLOOK...
HIGH PRESSURE GRADUALLY BUILDS INTO THE MID ATLANTIC REGION AND OUR
AREA DURING MONDAY. FOR THE OCEAN WATERS, WAVE HEIGHTS WILL
GRADUALLY DIMINISH GOING INTO TUESDAY. WINDS ARE EXPECTED TO BE
MAINLY LESS THAN 15 KNOTS FOR THE COASTAL WATERS OF DELAWARE AND NEW
JERSEY BY MONDAY. WITH HIGH PRESSURE REMAINING OVER THE AREA THROUGH
THURSDAY, WINDS IN THIS RANGE WILL CONTINUE FOR THE WATERS.
&&
.HYDROLOGY...
THE HEAVY RAIN IS BEGINNING TO DIMINISH, ALTHOUGH ADDITIONAL
SHOWERS ARE POSSIBLE THROUGH THE EARLY AFTERNOON. MOST OF OUR
LOCAL RIVERS, CREEKS, AND STREAMS ARE FLOODING OR ARE EXPECTED TO
FLOOD, WITH MANY EXPECTED TO REACH OR EXCEED MAJOR FLOOD STAGE. GIVEN
THE AMOUNT OF RUNOFF THAT WILL TAKE PLACE, IT WILL TAKE SOME TIME
FOR THE LARGER WATERWAYS TO CREST AND THEN RECEDE. LOOKS LIKE
RAINFALL TOTALS OF 6 TO 10 INCHES WITH LOCALLY UP TO 12 INCHES
WILL OCCUR ACROSS THE AREA. THERE ARE NUMEROUS WARNINGS OUT DUE
TO ALL THE FLOODING. PLEASE CHECK THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ PAGE ON THE INTERNET FOR ALL THE
FORECAST AND RIVER STAGES.
&&
.TIDES/COASTAL FLOODING...
TIDAL FLOODING WAS OCCURRING NOWHERE ACROSS THE THE AREA LATE THIS
MORNING. WITH WINDS COMING AROUND TO NORTHWEST, ADDITIONAL
MODERATE TO MAJOR TIDAL FLOODING IS NOT LIKELY. THE FORECAST FOR
MODERATE TO MAJOR FLOODING OVER THE TIDAL DELAWARE WAS RE-
EVALUATED, AND NOTHING MORE THAN MINOR TIDAL FLOODING IS
EXPECTED.
WE MAY TURN OUR CONCERN TO BLOWOUT TIDES IF THE STRONG
RETURN FLOW AROUND IRENE CAUSES DEPARTURES TO BECOME STRONGLY
NEGATIVE.
&&
.RIP CURRENTS...
DANGEROUS RIP CURRENTS ASSOCIATED WITH HURRICANE IRENE ARE
ANTICIPATED THROUGH TODAY.
&&
.EQUIPMENT...
THE FORT DIX, NEW JERSEY /KDIX/ DOPPLER RADAR IS OUT OF SERVICE
UNTIL FURTHER NOTICE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062-
067>071.
TROPICAL STORM WARNING FOR PAZ054-055-060>062-067>069.
HURRICANE WARNING FOR PAZ070-071.
NJ...FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012>027.
TROPICAL STORM WARNING FOR NJZ001-007>010-015.
HURRICANE WARNING FOR NJZ012>014-016>027.
DE...FLOOD WATCH THROUGH THIS EVENING FOR DEZ001>004.
HURRICANE WARNING FOR DEZ001>004.
MD...FLOOD WATCH THROUGH THIS EVENING FOR MDZ008-012-015-019-020.
TROPICAL STORM WARNING FOR MDZ008-012-015-019-020.
MARINE...HURRICANE WARNING FOR ANZ430-431-450>455-470.
&&
SYNOPSIS...GORSE/KLINE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...KLINE
AVIATION...DELISI/GORSE/KLINE
MARINE...DELISI/GORSE/KLINE
HYDROLOGY...GORSE
TIDES/COASTAL FLOODING...DELISI
RIP CURRENTS...GORSE
EQUIPMENT...GORSEHazardous weather outlook, Aug 28, 6:52 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 652 AM EDT SUN AUG 28 2011 MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-067>069- 291100- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 652 AM EDT SUN AUG 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001>004-NJZ012>014-016>027-PAZ070-071-291100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 652 AM EDT SUN AUG 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-291100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 652 AM EDT SUN AUG 28 2011 ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 28, 9:08 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG WOODBINE 39.23N 74.81W
08/27/2011 CAPE MAY NJ TRAINED SPOTTER
TREES DOWN
0606 PM NON-TSTM WND GST LEWES 38.78N 75.15W
08/27/2011 M66 MPH SUSSEX DE C-MAN STATION
0615 PM NON-TSTM WND DMG FRANKFORD 38.52N 75.23W
08/27/2011 SUSSEX DE PUBLIC
TREES DOWN
0620 PM TSTM WND GST GEORGETOWN 38.69N 75.39W
08/27/2011 M58 MPH SUSSEX DE NWS OFFICE
WIND GUST MEASURED AT SITE GED
0635 PM TORNADO 2 SW LEWES 38.76N 75.18W
08/27/2011 SUSSEX DE FIRE DEPT/RESCUE
AROUND 15 HOMES DAMAGED IN THE NASSAU STATION AND
TRADEWINDS SUBDIVISIONS SW OF LEWES. ONE HOME
DEMOLISHED.
0650 PM NON-TSTM WND GST CAPE MAY 38.94N 74.90W
08/27/2011 M52 MPH CAPE MAY NJ TRAINED SPOTTER
0727 PM NON-TSTM WND DMG DENNIS TWP 39.18N 74.82W
08/27/2011 CAPE MAY NJ TRAINED SPOTTER
TREES DOWN
0800 PM NON-TSTM WND GST CAPE MAY 38.94N 74.90W
08/27/2011 M62 MPH CAPE MAY NJ TRAINED SPOTTER
0812 PM NON-TSTM WND GST CHESAPEAKE CITY 39.53N 75.81W
08/27/2011 M62 MPH CECIL MD EMERGENCY MNGR
CHESAPEAKE BAY BRIDGE
0845 PM FLOOD RIDDLE GLEN 39.91N 75.42W
08/27/2011 DELAWARE PA TRAINED SPOTTER
RIDLEY CREEK FLOODED ONTO ROADS
0900 PM NON-TSTM WND GST CHESTERTOWN 39.22N 76.07W
08/27/2011 M67 MPH KENT MD PUBLIC
0900 PM NON-TSTM WND DMG 1 NW ALLUVIUM 39.84N 74.95W
08/27/2011 CAMDEN NJ PUBLIC
LARGE BRANCHES DOWN
0940 PM NON-TSTM WND DMG NEPTUNE CITY 40.20N 74.03W
08/27/2011 MONMOUTH NJ PUBLIC
TREES DOWN
0950 PM NON-TSTM WND DMG PHILADELPHIA 39.95N 75.16W
08/27/2011 PHILADELPHIA PA PUBLIC
TREES DOWN
1000 PM NON-TSTM WND DMG TOMS RIVER 39.95N 74.20W
08/27/2011 OCEAN NJ PUBLIC
TREES DOWN
1010 PM NON-TSTM WND DMG WILMINGTON 39.73N 75.53W
08/27/2011 NEW CASTLE DE PUBLIC
TREES DOWN
1025 PM NON-TSTM WND DMG NEW CASTLE 39.67N 75.57W
08/27/2011 NEW CASTLE DE PUBLIC
LARGE BRANCHES BROKEN
1030 PM NON-TSTM WND DMG UPPER DARBY 39.93N 75.27W
08/27/2011 DELAWARE PA PUBLIC
BRANCHES DOWN
1030 PM TSTM WND DMG LEISURETOWNE 39.90N 74.70W
08/27/2011 BURLINGTON NJ COUNTY OFFICIAL
NUMEROUS TREES DOWN.
1040 PM FLOOD NORRISTOWN 40.12N 75.34W
08/27/2011 MONTGOMERY PA TRAINED SPOTTER
SEVERE FLOODING
1115 PM NON-TSTM WND GST 1 WSW WEST OSBORNSVILLE 40.04N 74.13W
08/27/2011 M66 MPH OCEAN NJ PUBLIC
1232 AM NON-TSTM WND GST SANDY HOOK 40.44N 73.99W
08/28/2011 M63 MPH MONMOUTH NJ MESONET
0115 AM NON-TSTM WND GST PENNSAUKEN 39.96N 75.06W
08/28/2011 M56 MPH CAMDEN NJ LAW ENFORCEMENT
0151 AM NON-TSTM WND GST GLENSIDE 40.10N 75.15W
08/28/2011 M45 MPH MONTGOMERY PA PUBLIC
0306 AM NON-TSTM WND DMG BOUND BROOK 40.57N 74.54W
08/28/2011 SOMERSET NJ TRAINED SPOTTER
MULTIPLE TREES UPROOTED
0730 AM FLOOD SMYRNA 39.30N 75.61W
08/28/2011 KENT DE TRAINED SPOTTER
SMYRNA RIVER FLOODED ONTO RT 13.
0737 AM NON-TSTM WND DMG SHARON HILL 39.91N 75.27W
08/28/2011 DELAWARE PA TRAINED SPOTTER
TREE DOWN ON HOUSE ON SPRING STREET. ALSO TREE DOWN ON
CHESTER PIKE.
0802 AM NON-TSTM WND DMG ESTELL MANOR 39.35N 74.77W
08/28/2011 ATLANTIC NJ CO-OP OBSERVER
WIRES DOWN
0812 AM FLOOD GLENDORA 39.84N 75.07W
08/28/2011 CAMDEN NJ TRAINED SPOTTER
BIG TIMBER CREEK FLOODED ONTO CHEEWS LANDING AND LOWER
LANDING ROADS
0859 AM NON-TSTM WND DMG MAIDEN CREEK 40.45N 75.90W
08/28/2011 BERKS PA TRAINED SPOTTER
MULTIPLE TREES DOWN ACROSS SEVERAL ROADS INCLUDING
WESNER ROAD... LINDBERGH AVE... AND EVANSVILLE ROAD
&&
EVENT NUMBER PHI1100645 PHI1100647 PHI1100644 PHI1100643 PHI1100650
PHI1100648 PHI1100646 PHI1100651 PHI1100649 PHI1100652 PHI1100653
PHI1100654 PHI1100655 PHI1100656 PHI1100659 PHI1100657 PHI1100660
PHI1100661 PHI1100662 PHI1100658 PHI1100663 PHI1100666 PHI1100665
PHI1100667 PHI1100664 PHI1100671 PHI1100668 PHI1100669 PHI1100672
PHI1100673
MWG/VJM/KEKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:28 PM EDT | Flash Flood Warning | PHI | Kent, New Castle, Sussex | 12 hr |
| Aug 27, 8:33 PM EDT | Tornado Warning | PHI | Kent, Sussex | 27 min |
| Aug 27, 8:49 PM EDT | Tornado Warning | PHI | Kent | 26 min |
| Aug 27, 9:46 PM EDT | Tornado Warning | PHI | New Castle | 29 min |
| Aug 27, 10:14 PM EDT | Tornado Warning | PHI | New Castle | 31 min |
| Aug 27, 11:37 PM EDT | Flash Flood Warning | PHI | New Castle | 12 hr |
| Aug 28, 7:07 AM EDT | Areal Flood Warning | PHI | Kent, Sussex | 12 hr |
| Aug 28, 8:09 AM EDT | Areal Flood Warning | PHI | New Castle | 12 hr |
| Aug 28, 7:03 PM EDT | Areal Flood Warning | PHI | Sussex | 22 hr |
| Aug 27, 8:41 PM EDT | Tornado Warning | PHI | Atlantic | 34 min |
| Aug 27, 9:03 PM EDT | Tornado Warning | PHI | Burlington, Ocean | 27 min |
| Aug 27, 9:08 PM EDT | Tornado Warning | PHI | Atlantic, Cape May, Cumberland | 37 min |
| Aug 27, 9:29 PM EDT | Tornado Warning | PHI | Camden, Gloucester | 31 min |
| Aug 27, 9:43 PM EDT | Areal Flood Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 6 hr |
| Aug 27, 9:56 PM EDT | Special Marine Warning | PHI | 19 min | |
| Aug 27, 9:58 PM EDT | River Flood Warning | PHI | Sussex, Warren | 48 hr |
| Aug 27, 9:58 PM EDT | River Flood Warning | PHI | Sussex, Warren | 17 hr |
| Aug 27, 10:08 PM EDT | Tornado Warning | PHI | Burlington, Ocean | 37 min |
| Aug 27, 10:11 PM EDT | River Flood Warning | PHI | Passaic | 4 days |
| Aug 27, 10:36 PM EDT | Tornado Warning | PHI | Burlington | 24 min |
| Aug 27, 10:56 PM EDT | Tornado Warning | PHI | Mercer, Monmouth, Ocean | 34 min |
| Aug 27, 11:52 PM EDT | Special Marine Warning | PHI | 23 min | |
| Aug 28, 12:55 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 65 min |
| Aug 28, 2:40 AM EDT | Tornado Warning | PHI | Mercer, Monmouth, Ocean | 35 min |
| Aug 28, 3:50 AM EDT | Flash Flood Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 10 hr |
| Aug 28, 1:27 PM EDT | Areal Flood Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 8 hr |
| Aug 27, 10:23 PM EDT | Tornado Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 37 min |
| Aug 27, 11:21 PM EDT | Areal Flood Warning | PHI | Carbon, Monroe | 6 hr |
| Aug 27, 11:22 PM EDT | Tornado Warning | PHI | Bucks, Montgomery | 23 min |
| Aug 28, 5:17 AM EDT | Flash Flood Warning | PHI | Carbon, Monroe | 10 hr |
| Aug 28, 3:23 PM EDT | Areal Flood Warning | PHI | Carbon, Monroe | 8 hr |
| Aug 28, 6:47 PM EDT | River Flood Warning | PHI | Lehigh | 2 hr |
Nearby
Areal Flood Warnings in New Jersey, 2011Areal Flood Warnings in Pennsylvania, 2011Areal Flood Warnings in Delaware, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.